MAUDE Adverse Event Report: MEDTRONIC, INC PERSUADER 9 GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC PERSUADER 9 GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number 9PROV300HS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A pro via 9 guidewire was used during a procedure to treat a lesion in the superficial femoral artery.It is reported that the tip broke off the pro via 9 guide wire in vivo and the physician pinned the detached portion of the wire against the vessel wall with a stent.No patient injury is reported.
 
Additional Manufacturer Narrative
Product analysis summary: the wire exhibited two sharp kinks 61cm and 143cm from proximal end of the wire.The wire was received broken at the distal section of the dip, the break occurred 1.1cm from the first joint, the coil wire was also broken.The wire was severely twisted at the location of the break.The wire received is 298cm in total length.Approximately 2cm of the tip is missing.Actual wire outer diameter measurements, maximum at joints, along spring, coated core wire met specifications.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Two still images were received showing the detached tip stented against the vessel wall.If information is provided in the future, a supplemental report will be issued.

Brand Name
PERSUADER 9 GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7270718
Report Number1220452-2018-00019
Device Sequence Number13954768
Product Code DQX
UDI-Device Identifier20643169453030
UDI-Public20643169453030
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K100470
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2018
Device Catalogue Number9PROV300HS
Device Lot NumberG15A08577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2018
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer05/16/2018
07/17/2018
Initial Report FDA Received Date02/14/2018
Supplement Report FDA Received Date06/13/2018
08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;